Ohio, 2006Damaging Winds in Ohio, July 26, 2006
July 26, 2006 · NWS CLE · 3 events in 2 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $185,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 26, 1:48 PM EST, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 26, 1:48 PM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
248 PM EDT WED JUL 26 2006
.SHORT TERM(TONIGHT THRU FRI NIGHT)...
LOOKS LIKE WARM AND POTENTIALLY WET WEATHER WILL BE THE RULE THE
REMAINDER OF THE WEEK. AREA OF SHRA/TSRA CURRENTLY MOVING INTO NW
OH CONTS TO GRADUALLY WEAKEN. THIS TREND WILL LIKELY CONT NEXT
COUPLE OF HOURS AS PRECIP MOVES INTO RELATIVELY STABLE AIR AS MID
AND HIGH LEVEL CLOUDS HAVE HELD TEMPS IN MID 80S. HOWEVER...STILL
EXPECT MORE ACTIVITY TO SPROUT UP LATER THIS EVE AS DECENT LOW LEVEL
JET GETS SET UP JUST TO THE W. AT THE SAME TIME...NICE VORT SEEN ON
WATER VAPOR IMAGERY WILL ROTATE ACROSS AREA. NOT MUCH SFC
CONVERGENCE BUT SHEAR WILL INCR AS UPPER WAVE ARRIVES THUS EXPECTING
MAINLY MULTICELL ACTIVITY TO DEVELOP. SUM STORMS COULD APPROACH
SEVERE LIMITS ESP WRN AREAS. BIGGER CONCERN THO IS POTENTIAL
TRAINING OF ECHOS. BOTH GFS/NAM PRINTING OUT COPIOUS AMOUNTS OF QPF
BUT STILL THINK THIS MAY BE A LITTLE OVERDONE. AT ANY RATE...WILL
CONT WITH LIKELY POPS TONIGHT AND AGAIN FOR THU. WILL CONT WITH
PRECIP IN THE FORECAST THRU FRI NIGHT WITH MOIST ATMOSPHERE AND
DEWPOINTS MAINLY IN THE MID AND UPPER 60S. AGAIN WON/T BE MUCH IN
THE WAY OF SFC FORCING BUT THERE SHOULD BE ENOUGH LEFT OVER OUTFLOW
BOUNDARIES FLOATING AROUND TO INITIATE AT LEAST SCT STORMS.
HAVE LOWERED HI TEMPS THE NEXT COUPLE OF DAYS A TAD FROM PREVIOUS
FORECAST GIVEN AMOUNT OF CLOUDS AND PRECIP EXPECTED. EVEN WITH FULL
SUN TEMPS WILL STRUGGLE GIVEN MOIST GROUND AND LEVEL OF GREENNESS
FROM RECENT HEAVY RAINS.
&&
.LONG TERM (SAT THRU WED)...
SUMMERLIKE PATTERN WILL CONT THRU THE END OF THE PERIOD. TEMPS WILL
CONT TO AVERAGE ABOVE NORMAL WITH DEWPOINTS ALSO REMAINING FAIRLY
HIGH. LATEST EXTENDED GUID NOW KEEPING QUASI STATIONARY BOUNDARY
FURTHER N THAN ADVERTISED BY EARLIER RUNS. THIS OF COURSE WILL
RESULT IN ABOVE NORMAL TEMPERATURES MENTIONED ABOVE. COULD SEE A
STRAY TSRA JUST ABOUT ANYTIME WITH THE WARM AND HUMID SWLY FLOW.
BUT...WILL CONFINE SMALL PRECIP CHANCES TO SAT AND SUN WHEN FRONTAL
BOUNDARY WILL BE THE CLOSEST. WILL THEN TRY FOR DRY WX THE
REMAINDER OF THE PERIOD AS SFC RIDGE BUILDS IN FROM THE S. COLD
FRONT WILL FINALLY APPROACH FORECAST AREA AT END OF THE PERIOD SO
PRECIP WILL AGAIN BE A THREAT JUST AFT PERIOD ENDS.
&&
.AVIATION (18Z-18Z)...
VIS SAT SHOWING NICE TRANSITION FROM HIGH CI ACROSS WESTERN AREAS TO
LOWER LEVEL CU ACROSS EASTERN HALF OF FORECAST AREA. EXPECTING HI
CLDS TO CONTINUE PUSHING INTO AREAS THROUGH THE AFTERNOON AND
EVENING. NOT EXPECTING MUCH ACTIVITY ACROSS THE AREA THROUGH THE
AFTERNOON...BUT EXPECTING SOME ACTIVITY ACROSS MI-IN TO GET INTO
WESTERN SITES AROUND 00Z. ONLY MADE SLIGHT ADJUSTMENTS TO TIMING
WITH ACTIVITY AS IT PUSHES THROUGH AREA THROUGH THE OVERNIGHT HOURS.
GUIDANCE INDICATING SOME FURTHER DEVELOPMENT OF ACTIVITY DURING THE
OVERNIGHT HOURS...SO CONTINUED WITH EXTENDED PERIODS OF TSRA AND -RA
W/REDUCED VSBYS FOR A PERIOD OF TIME DURING OVERNIGHT.
AS WEAK LOW PRESSURE PASSES THROUGH AREA DURING THUR WILL KEEP
PRECIP AND LOWER CEILINGS VSBYS THROUGH THE END OF FORECAST PERIOD.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&
SHORT TERM...KUBINA
LONG TERM...KUBINA
AVIATION...ABE
Hazardous weather outlook, Jul 26, 4:26 AM EST, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
526 AM EDT WED JUL 26 2006
LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-271100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
526 AM EDT WED JUL 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE THAT THUNDERSTORMS LATER THIS AFTERNOON INTO
TONIGHT MAY BE SEVERE...ESPECIALLY WEST OF A CLEVELAND TO
MANSFIELD LINE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
OUDEMAN
Thunderstorm Wind, Wood
- When
- July 26, 5:35 PM EST to 6:00 PM EST
- Where
- Wood County, North Baltimore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.183, -83.683
Numerous trees and power lines were reported down from North Baltimore east to the northwest side of Fostoria. Several power poles were snapped northwest of Fostoria, and a barn was damaged along State Route 199.
Thunderstorm Wind, Seneca
- When
- July 26, 6:00 PM EST to 6:10 PM EST
- Where
- Seneca County, Fostoria
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.167, -83.400
Numerous trees were reported down throughout the city of Fostoria. Four houses and two cars sustained damage from trees falling on them. A restaurant in Fostoria had two walls knocked down causing considerable structural damage.
Thunderstorm Wind, Wood
- When
- July 26, 7:20 PM EST
- Where
- Wood County, Cygnet
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.233, -83.650
Several large trees were reported down. A building was also displaced off of it's foundation causing considerable structural damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 26 to 31, 2006$6.0 million · 1 event
- Damaging Winds in Kansas, July 26, 20061 injured · $130,000 · 104 kt wind · 8 events
- Tornadoes and Hail in Illinois, July 26, 2006$40,000 · F1 · 11 events
- Damaging Wind and High Wind in Utah, July 26, 20062 injured · $50,000 · 58 kt wind · 2 events
- Flash Flood in New Mexico, July 26, 2006$50,000 · 1 event
- Flash Flood and Damaging Wind in Connecticut, July 26, 2006$40,000 · 50 kt wind · 2 events
- Damaging Winds in Mississippi, July 26, 2006$40,000 · 53 kt wind · 2 events
- Flash Flooding in Arizona, July 26, 2006$40,000 · 2 events
- Tornado in Florida, July 26, 2006F1 · 1 event
- Damaging Wind in Iowa, July 26, 2006$30,000 · 61 kt wind · 1 event
- Flash Flood and Flood in Indiana, July 26 to 27, 2006$25,000 · 55 kt wind · 3 events
- Lightning Strike in Colorado, July 26, 2006$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527466, 5527467, 5527468.